Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Diagnosed with severe Polymyalgia Rheumatica , blood in urine after 1st dose of methodtrexate. Why ?

Hi - I have just been diagnosed with Polymyalgia Rheumatica - very severe case - CRP level 56. I am on a strong regime of meds - prednisone 20mg /day. enbrel once a week and Methotrexate once a week. Steroids were only partially successful by themselves and the doc said it is because I have such high inflammation levels. I took the first dose of methodtrexate on Wed (8 X 2.5 Mg pills). Thursday morning had one incidence of blood in Urine , not repeated. Thu/Fri/Sat, bright red blood in stool and an almost bleach smell. No discomfort. I am male - 52 years old - otherwise (was) healthy - ski/run/gym etc. I have had hemmerhoids in the past, but this isn t 100% consistent with the hemmerhoids. Is this related to the medication, or could there be something else going on? Thank you
Asked On : Tue, 4 Dec 2012
Answers:  1 Views:  170
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
methotrexate toxicity cannot be ruled out.
consult the doctor who prescribed you methotrexate dosing.
if i were your treating doctor i would first run some tests including complete blood count, liver and kidney function tests.
you should consult a rheumatologist as he is trained to treat fibromyalgia better.
i hope I have answered your query. If you have any further questions I will be happy to help.
Answered: Fri, 18 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor